Approximation by harmonic functions

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

For a compact set X ⊂ ℝn we construct a restoring covering for the space h(X) of real-valued functions on X which can be uniformly approximated by harmonic functions. Functions from h(X) restricted to an element Y of this covering possess some analytic properties. In particular, every nonnegative function f ∈ h(Y), equal to 0 on an open non-void set, is equal to 0 on Y. Moreover, when n = 2, the algebra H(Y) of complex-valued functions on Y which can be uniformly approximated by holomorphic functions is analytic. These theorems allow us to prove that if a compact set X ⊂ ℂ has a nontrivial Jensen measure, then X contains a nontrivial compact set Y with analytic algebra H(Y).

Original languageEnglish (US)
Pages (from-to)4415-4427
Number of pages13
JournalTransactions of the American Mathematical Society
Volume349
Issue number11
StatePublished - Dec 1 1997

Keywords

  • Harmonic functions
  • Potential theory
  • Uniform algebras

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Approximation by harmonic functions'. Together they form a unique fingerprint.

  • Cite this